MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+ 1 70CM OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+ 1 70CM OS-8; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B204
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on (b)(6) 2018 and barbed suture was used to close the capsule.The suture barbs did not hold the tissue, so were pulling out.The procedure was completed with a competitive suture with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Used suture pieces and one empty opened foil of product were returned for analysis.During the visual inspection of the suture pieces, body fluids along of strands were found and the ends were cut appears to be by the use of a surgical instrument.Due to the condition of the samples no visual test could be performed to the barbs.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the suture pieces, it could not be determined what may have caused the reported issue of performance-barb non-engagement in tissue.

Brand Name
STRATAFIX SPIRAL PDS+ 1 70CM OS-8
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7474297
Report Number2210968-2018-72470
Device Sequence Number128821
Product Code NEW
UDI-Device Identifier10705031236004
UDI-Public10705031236004
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberSXPP1B204
Device Lot NumberLPH741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/23/2018
05/18/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/17/2018
06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1